Louisiana, 2012Tornado in Louisiana, July 13, 2012
July 13, 2012 · NWS LIX · 1 event in 1 county or zone
A waterspout moved on land at Port Fourchon during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A waterspout moved on land at Port Fourchon during the afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 13, 11:27 AM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 13, 11:27 AM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1227 PM CDT FRI JUL 13 2012
.AVIATION...
A NEARLY STATIONARY WEAK VORT MAX CURRENTLY CENTERED OVER WESTERN
LOUISIANA WILL BE THE MAIN FEATURE IMPACTING AREA TERMINALS
THROUGH TONIGHT. CURRENTLY...A BAND OF CONVECTION IS LINING UP
ALONG THE ATCHAFALAYA BASIN. THIS CONVECTION IS SLOWLY MOVING TO
THE NORTH-NORTHEAST...AND MAY IMPACT KHUM AND KBTR THE MOST
THROUGH THE AFTERNOON HOURS. HAVE INCLUDED A MENTION OF
THUNDERSTORMS IN THE KHUM TAF...WITH EXPECTED MVFR AND POSSIBLY
IFR RESTRICTIONS. GIVEN THE HIGHLY UNSTABLE ATMOSPHERE IN
PLACE...HAVE INCLUDED VCTS WORDING IN ALL OTHER FORECASTS TO
REFLECT THE RISK OF ADDITIONAL CONVECTIVE DEVELOPMENT THROUGH 00Z.
AFTER 00Z...CONVECTIVE RISK DIMINISHES GREATLY...AND EXPECT VFR
CONDITIONS TO PREVAIL. 32
&&
.PREV DISCUSSION... /ISSUED 949 AM CDT FRI JUL 13 2012/
UPDATE...
SOUNDING DISCUSSION...
PROBLEMS WITH SOUNDING GETTING INTO D2D THIS MORNING. NCF FIXED
THE PROBLEM AND SOUNDING IS NOW AVAILABLE IN D2D. OTHERWISE...A
SUCCESSFUL FLIGHT THIS MORNING. A CONTINUED MOIST AND UNSTABLE
SOUNDING WITH A PW OF 1.95 INCHES AND AND AN LI OF -5.8. VERY HIGH
CAPE VALUES AROUND 3600 THIS MORNING AS WELL. A LIGHT TO MODERATE
SOUTHERLY FLOW CONTINUES TO DOMINATE FROM THE LOWER LEVELS UP TO
THE UPPER LEVELS.
PREV DISCUSSION... /ISSUED 359 AM CDT FRI JUL 13 2012/
SHORT TERM...
THE BOUNDARY STALLED JUST TO THE NORTH OF THE CWA REMAINS THE
DRIVING FACTOR IN THE FORECAST. THIS BOUNDARY WILL WEAKEN OVER THE
NEXT FEW DAYS. EXPECT CONDITIONS TO REFLECT CONDITIONS FROM
YESTERDAY EXCEPT INITIAL RAINFALL THIS MORNING IS ON OUR DOOR
STEP. LATEST IR IMAGERY SHOWS A NUMEROUS CLOUDS JUST OFF TO THE
WEST. ANOTHER INTERESTING FEATURE BEING DEPICTED ON THE IMAGERY
IS A WEAK LOW JUST OFF TO THE NORTHWEST OF THE AREA ACROSS EXTREME
WEST MISSISSIPPI. THIS COULD HELP INCREASE CONVECTION THIS
MORNING. IN FACT SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING
WEST OF BATON ROUGE THIS MORNING. SOME OF THE SHORT RANGE MODELS
INCREASE CONVECTION DURING THE MORNING HOURS ESPECIALLY AREAS FROM
BATON ROUGE WESTWARD. FOR THIS REASON AND ALSO FOR ONGOING
PRECIPITATION NEAR THE WESTERN BORDER OF THE CWA THIS MORNING HAVE
INCREASED POPS OVER THE WESTERN AREAS OF THE FORECAST AREA THIS
MORNING TO NEAR 100 PERCENT. AREAS TO THE EAST HAVE MAINTAINED THE
LIKELY WORDING FROM LAST PACKAGE. COVERAGE OF SHOWERS AND STORMS
WILL INCREASE THIS MORNING...A FEW MODELS SUGGEST THAT THE BULK OF
THE RAINFALL EXPECTED TODAY WILL FALL DURING THE MORNING HOURS.
HOWEVER HAVE CONTINUED TO CARRY LIKELY POPS THROUGH THE AFTERNOON
AND EVENING HOURS DESPITE A POSSIBLE DRY TREND IN THE AFTERNOON.
TEMPERATURES TODAY SHOULD REMAIN AT OR BELOW NORMAL TODAY DUE TO
CONVECTION AND CLOUD COVER.
LONG TERM...
THE BOUNDARY CONTINUES TO WEAKEN AND THE ATMOSPHERE STILL IS VERY
MOIST THROUGH THE WEEKEND. PW VALUES STILL AROUND THE 2 INCH MARK
AND A MODERATELY UNSTABLE ATMOSPHERE SHOULD ALLOW FOR SHOWERS AND
STORMS TO DEVELOP EACH DAY THOUGH THE WEEKEND. HAVE KEPT LIKELY
WORDING IN THOUGH SUNDAY. UPPER LEVEL RIDGE OVER EASTERN ROCKIES
STUBBORNLY TRIES TO MOVE EASTWARD BY THE MIDDLE OF NEXT WEEK. WE
CAN EXPECT A MORE NORMAL PATTERN NEXT WEEK AS CONVECTION SHOULD BE
MORE DIURNAL IN NATURE. HAVE POPS IN THE 30 TO 40 PERCENT RANGE
EACH DAY NEXT WEEK. WITH INCREASED SUBSIDENCE ALOFT TAKING
HOLD AND DRIER AIR WORKING INTO THE AREA...TEMPERATURES WILL BEGIN TO
WARM ACROSS THE REGION. NEAR NORMAL TO SLIGHTLY ABOVE NORMAL
TEMPERATURES BY WEEKS END AS UPPER LEVEL RIDGE OVER THE HIGH
PLAINS SLOWLY FLATTENS AND SLIDES EASTWARD.
AVIATION...
NUMEROUS SHRA AND ISOLATED TO SCATTERED TSRA WILL LIKELY START TO
IMPACT KBTR AND KHUM EARLY THIS MORNING AND THE REMAINDER OF THE TAF
AIRPORTS BY LATE MORNING OR EARLY AFTERNOON. WILL BE AMENDING SOME
TAFS OR ADJUSTING TIMING IN THE 12Z ISSUANCE FOR THE LATEST RADAR
AND MODEL TRENDS. AREAS OF MODERATE TO HEAVY RAINFALL WILL
EXPERIENCE PERIODIC MVFR TO IFR CONDITIONS...OTHERWISE VFR
CONDITIONS WILL PREVAIL. 22/TD
MARINE...
COMBINATION OF HIGH PRESSURE BUILDING OVER THE SOUTHEAST STATES AND
A WEAK INVERTED TROUGH OVER THE NORTHEAST GULF SHOULD BRING SOME
SLIGHTLY STRONGER SOUTHEAST WINDS 10 TO 15 KNOTS ON SATURDAY AS THE
INVERTED TROUGH MOVES TOWARDS THE CENTRAL GULF COAST. BEYOND THAT
TIME...A BROAD RIDGE TO THE EAST WILL MAINTAIN GENERALLY LIGHT
SOUTHEAST TO SOUTH WINDS OF 10 KNOTS OR LESS ACROSS THE MARINE AREA.
SEAS WILL BE 1 TO 2 FEET THROUGH NEXT 5 DAYS. 22/TD
DECISION SUPPORT...
DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MONITORING CONVECTION.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 87 69 90 71 / 70 30 60 30
BTR 88 71 89 73 / 90 30 60 30
ASD 90 72 90 73 / 60 30 60 30
MSY 89 75 89 76 / 80 30 60 30
GPT 90 74 89 75 / 50 30 60 30
PQL 91 73 89 74 / 50 30 60 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jul 13, 10:04 AM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1104 AM CDT FRI JUL 13 2012
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-141615-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1104 AM CDT FRI JUL 13 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE
TODAY AND THIS EVENING. LOCALLY HEAVY RAINFALL ...GUSTY WINDS AND
DANGEROUS LIGHTNING WILL BE THE MAIN THREATS TODAY. ORGANIZED
SEVERE WEATHER IS NOT EXPECTED. HOWEVER...A FEW STORMS COULD
BECOME STRONG.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH
DAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. HOWEVER...A FEW
STORMS COULD BECOME STRONG. THE PRIMARY THREATS WILL BE GUSTY
WINDS...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS.
THUNDERSTORMS WILL BE MOST LIKELY IN THE AFTERNOON AND EVENING
HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
32
In the hours before
Special weather statement, Jul 13, 8:31 AM CST, 5 hours 39 minutes before
LAZ039-040-071-072-131530-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
931 AM CDT FRI JUL 13 2012
...STRONG THUNDERSTORM MOVING NORTH AFFECTING ST. TAMMANY PARISH...
SOUTHERN TANGIPAHOA PARISH...NORTHERN TANGIPAHOA PARISH...WASHINGTON
PARISH...
AT 928 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF HAMMOND...OR ABOUT 15 MILES
SOUTH OF WILMER...MOVING NORTH AT 10 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WILMER AND
FRANKLINTON
THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Tornado, Lafourche
- When
- July 13, 2:10 PM CST to 2:11 PM CST
- Where
- Lafourche County, 0.39 mi E of Port Fourchon to 0.37 mi ENE of Port Fourchon
- Rating
- EF0
- Path length
- 0.17 mi
- Path width
- 30 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 29.099, -90.194
A waterspout moved onshore at Port Fourchon. One person was slightly injured when a security guard shack was damaged. Two autos also received damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Georgia, July 13, 20121 death · 2 injured · 2 events
- Lightning Strike in Oklahoma, July 13, 20121 death · 1 event
- Hail in Iowa, July 13, 2012$93,000 · 2 in hail · 8 events
- Flash Flooding and Flood in California, July 13 to 14, 2012$105,000 · 3 events
- Damaging Winds in Oklahoma, July 13, 2012$40,000 · 75 kt wind · 3 events
- Hail and Damaging Winds in Minnesota, July 13, 2012$15,000 · 2 in hail · 20 events
- Flash Flooding and Damaging Winds in Texas, July 13 to 15, 2012$16,000 · 50 kt wind · 11 events
- Lightning Strikes in Washington, July 13, 20121 injured · $10,000 · 2 events
- Marine Thunderstorm Winds in Lake Michigan, July 13, 201250 kt wind · 4 events
- Damaging Wind and Lightning Strike in Minnesota, July 13, 2012$5,000 · 52 kt wind · 3 events
- Flash Flood and Hail in California, July 13, 20120.88 in hail · 2 events
- Flash Flooding in Texas, July 13, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 383446.